Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffering from MS. Having frequent bowel movement in high humidity. What can I do?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I have MS. My biggest problem is with my bladder. Why when the humidity is high do have a non stop bathroom trip? I have an interstem in place; but, on those high humidity days it is worse. What can I do?
XXXXXXX Turner-Stroud
Posted Wed, 25 Jul 2012 in Digestion and Bowels
 
 
Answered by Dr. G.Srinivasan 2 hours later
Hi,

Thanks for writing. Sorry to hear about you.
Kindly discuss with your doctor if anti-cholinergics would help.
This group of drugs helps to reduce the frequency of urination but side effects being dry mouth and constipation.
Hope I answered your query, kindly get back for doubts if any..
Regards
DR G Srinivasan
Above answer was peer-reviewed by
 
Follow-up: Suffering from MS. Having frequent bowel movement in high humidity. What can I do? 7 hours later
I take the generic for DitropanXL 10 mg. Have taken it for years. Question is -- does humidity have any thing to do with it?

Thanks,
XXXXXXX
 
 
Answered by Dr. G.Srinivasan 10 minutes later
Hi
Thanks for your answer.
External influence like humidity can have an effect on the urinary bladder, with resultant change in frequency of urination.
Also, u may try reducing water intake during those times, in an attempt to reduce the urine output, which in turn will reduce bathroom trips.
Ditropan is the oldest and time tested of the anti-cholinergics. You may think of changing it to the latest ones after discussion with your doctor.
Hope this helps. Kindly write back for doubts, if any.
Regards
DR GS
Above answer was peer-reviewed by
 
Follow-up: Suffering from MS. Having frequent bowel movement in high humidity. What can I do? 12 hours later
My water intake is virtually none on those days. Any more suggestions?

Thanks for answering.
XXXXXXX
 
 
Answered by Dr. G.Srinivasan 3 hours later
Hi
Unfortunately i cant think of anything else.
Sorry and thanks.
Dr GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor